Jump to content

Questions after 4 months of Finasteride


Recommended Posts

Hey everyone,

I've been on Finasteride (Propecia) for the past 3.5-4 months (1 mg every other day). Thankfully, no noticeable side effects. However, I've noticed that I'm still experiencing considerable shedding. I remember 2 weeks-1 month after starting the medication, the shedding significantly decreased before it increased again a couple of weeks later. I feel like I'm losing a lot of hair every day and this has been for the past month or two - most of the hairs are short ones, shorter than my hair on top (might be from the donor because I keep it shorter?). 

Any feedback on to why is that?

Thanks 

Link to post
Share on other sites

Initial shedding the first few months is a good sign its working, making way for newer stronger hairs in the coming months. In general, shedding up to around 150 hairs a day is normal for a healthy person, so not sure how that compares with what you are experiencing. And its always possible there's some other reason not related to normal male pattern baldness, like chronic stress, serious illnesses, malnutrition, some other medication you may be taking.

Link to post
Share on other sites
On 10/16/2020 at 8:39 PM, ciaus said:

Initial shedding the first few months is a good sign its working, making way for newer stronger hairs in the coming months. In general, shedding up to around 150 hairs a day is normal for a healthy person, so not sure how that compares with what you are experiencing. And its always possible there's some other reason not related to normal male pattern baldness, like chronic stress, serious illnesses, malnutrition, some other medication you may be taking.

Thanks for the response. I’m aware that around 150 hairs a day is normal but I’m not sure how much hair I’m currently losing. It feels like I’m shedding a lot. Note that I’ve previously had a hair transplant and I wasn’t on Finasteride.

Do you think the 1mg every other day is not enough to at least reduce my hair loss? Or is what’s happening normal and I should give it a couple more months before deciding to increase my dosage? 
 

Thanks!

Link to post
Share on other sites

About the finasteride, you will still get benefits from every other day doses, but how much is dependent on your unique genetics, how sensitive you are to DHT. While the drug is only in your body for a matter of hours, it's effect on DHT production lasts for days, I've read it takes up to 7 days for DHT production to return all the way back up to its previous level before taking the 1mg dose.

On gauging how much hair you are actually losing , this may sound a little goofy, but it will give you a more accurate way to evaluate. Go to the store and get a "shower cap", they are primarily used by women when they take showers and don't want to mess up their hair, or when they sleep at night with some kind of treatment on their hair, etc.

Hopefully you are on lockdown/working from home so you could wear it for like 24hrs and then when you take it off, do that over like a table surface and dump out any hairs inside the cap, also shake your head over the table area, gently run your fingers through your hair to help shake the rest off -you don't want to do that too hard and accidentally pull out additional hairs. Then count them up, compare how much more or less than 150ish you are.

 

image.png.f585645182b3f993c588c24b61e8f1a6.png

 

 

Edited by ciaus
Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...